Thunderstorm Wind, Jefferson Davis
- When
- May 10, 8:42 PM CST
- Where
- Jefferson Davis County, Bassfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.500, -89.750
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 2:25 PM CST, 6 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT WED MAY 10 2006
.DISCUSSION...ACTIVE DAY TODAY AND ITS NOT OVER ALL THE ACTIVITY
HAS BEEN ALONG AND NORTH OF MORNING OUTFLOW BOUNDARIES AND HAS BEEN
PRODUCING HAIL AND SOME DAMAGING WINDS. WE ARE NOW SEEING SIGNS OF
SUPERCELLS DEVELOPING S OF THE BOUNDARY ACROSS NE LA. THESE STORMS
WILL HAVE A GREAT DEAL GOING FOR THEM AS LONG AS THEY STAY CLOSE OR
JUST S OF THE BOUNDARY. VERY LARGE HAIL IS EXPECTED WITH THESE
STORMS...DAMAGING WINDS AND SOME TORNADOES. THE LOW LEVEL SHEAR IS
SOMEWHAT VEERED OUT WEST...BUT SHEAR IS MORE FAVORABLE NEAR THE
BOUNDARY. THESE ARE THE STORMS TO WATCH OUT FOR DUE TO THE VERY
HIGH AMOUNTS OF INSTABILITY (3500) MLCAPE. THIS TYPE OF INSTABILITY
CAN MORE THAN MAKE UP FOR SOMEWHAT LOW SHEAR FOR TORNADOES AND
POSSIBLY EVENT STRONG TORNADOES. THE STRONG ASCENT IS NOW MOVING
ACROSS THE ARKLATEX AND THINGS WILL BE QUITE ACTIVE FROM NOW THROUGH
01-02Z. DUE TO WHAT IS EXPECTED FROM NOW INTO THE EVENING...WILL HIT
POPS HARD I-20 AND SOUTH AND THEN SE.
AS FOR THE FLOOD WATCH...I EXPANDED IT EARLIER TO ACCOUNT FOR THE
FURTHER SOUTH BOUNDARY AND TRAINING OF CELLS. THE I-20 CORRIDOR
LOOKS LIKE IT WILL WORK OUT GOOD...BUT THE NORTH AND NORTHWEST WILL
LIKELY NOT SEE THE FLOODING TYPE OF RAINS. DUE TO THIS...I WILL
ADJUST THE THE FFA SHORTLY TO REMOVE THE NW AND N-CENTRAL COUNTIES.
THINGS WILL STEADILY DIMINISH AND PUSH EAST BY LATE EVENING AND
OVERNIGHT. MUCH COOLER AIR WILL MOVE IN BEHIND THE FRONT AND 50S ARE
EXPECTED THU MORNING.
LOTS OF SUN AND A REALLY NICE DAY IS EXPECTED FOR THU WITH 75 TO 80
DEGREES AREAWIDE. THE PLEASANT DRY CONDITIONS WILL LINGER INTO
FRI/FRI NIGHT AS CANADIAN HIGH PRESSURE SETTLES OVER THE REGION.
FOLLOWED GUIDANCE CLOSELY FOR TEMPS. /CME/
LONGER TERM(SATURDAY THROUGH WEDNESDAY)...A CLOSED LOW OVER THE
GREAT LAKES REGION ON SATURDAY NOW BEING PROGGED TO SINK SSEWD INTO
THE TN VALLEY BY SUNDAY EVENING. THIS HAS BEEN CONSISTENT DURING THE
PAST FEW DAYS OF MODEL RUNS. THIS CLOSED UPPER FEATURE WILL BE ABOUT
4 TO 5 STANDARD DEVIATIONS BELOW NORMAL FOR THIS TIME OF YEAR...WHICH
MAY BE TOO EXTREME AS FAR AS MODELS ARE CONCERN. PER NCEP THE UPPER
TROUGH SHOULD BE MORE LIKE 2 TO 3 STANDARD DEVIATIONS. THIS CLOSED
LOW WILL BE THE CONTROLLING FACTOR FOR OUR CWFA AS NWLY FLOW ALOFT
DOMINATES THE FIRST HALF OF NEXT WEEK.
A COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY. IT WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DRY AIR THEN RETURNS
SATURDAY NIGHT AS THE UPPER LOW APPROACHES WITH A DRY SLOT BEFORE
ADDITIONAL LIMITED MOISTURE WRAPS IN SUNDAY AFTERNOON AND EVENING
WITH A CHANCE OF SOME HAIL PRODUCING STORMS AS THE UPPER TROUGH AXIS
SWINGS THROUGH THE REGION. AS THE CLOSED LOW MOVES TOWARD THE
EASTERN SEABOARD NEXT WEEK HIGH PRESSURE WILL BUILD IN FROM THE
PLAINS. EARLY NEXT WEEK A SECOND UPPER LOW WILL COME OUT OF SOUTHERN
CANADA AND WILL ROTATE AROUND THE FIRST UPPER LOW OVER THE NORTHEAST
US. THE SECOND UPPER LOW WILL SEND A FRONT THROUGH THE REGION ON
WEDNESDAY. THE SECOND UPPER LOW WILL COMBINE WITH THE FIRST ONE OVER
THE GREAT LAKES. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS FOR
WEDNESDAY.
WITH THIS TYPE OF PATTERN THE NIGHTS WILL BE COOL WITH LOWS IN THE
50S...EXCEPT FOR MIDDLE 40S TO LOWER 50S ON MONDAY. DAILY HIGHS WILL
BE 75 TO 85 ON SATURDAY...65 TO 75 ON SUNDAY...70S ON MONDAY...75 TO
80 ON TUESDAY... AND 80 TO 85 ON WEDNESDAY. WENT CLOSE TO 00Z MEX.
A MORE STOUT BLOCK PATTERN CONTINUES ON THE MODELS WITH UPPER FLOW
FOR THE LOWER MS VALLEY MORE WNW. SHORTWAVES IN THIS REGIME YIELD
UNCERTAINTY AND LESS CONFIDENCE IN THE FORECAST SUNDAY THROUGH
WEDNESDAY AS THESE SETUPS CAN LEAD TO SEWD-MOVING HAILSTORMS THIS
TIME OF YEAR./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 78 50 78 / 92 0 0 0
MERIDIAN 56 76 47 78 / 100 0 0 0
VICKSBURG 54 80 53 81 / 52 0 0 0
HATTIESBURG 59 80 46 79 / 100 0 0 0
NATCHEZ 54 77 48 79 / 72 0 0 0
GREENVILLE 50 76 49 79 / 29 0 0 0
GREENWOOD 52 75 52 77 / 37 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR MSZ031-MSZ032-
MSZ033-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-MSZ042-
MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-MSZ050-
MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058.
LA...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ025.
AR...NONE.
&&
SHORT TERM: CME
LONG TERM: 17HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1118 AM CDT WED MAY 10 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111618- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1118 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE REST OF THIS AFTERNOON...MAINLY NORTH OF A WINNSBORO TO CRYSTAL SPRINGS TO LAUREL LINE. AREAS ACROSS THE SOUTH WILL SEE ISOLATED SEVERE STORMS. A COMPLEX OF STRONG AND SEVERE THUNDERSTORMS MOVED ACROSS THE NORTHERN PORTION OF THE REGION EARLY THIS MORNING AND HAS PLACED A SURFACE BOUNDARY ACROSS PORTIONS OF CENTRAL MISSISSIPPI. THIS BOUNDARY WILL BE THE FOCUS FOR MORE STORMS FOR THE REST OF TODAY. VERY UNSTABLE CONDITIONS ARE DEVELOPING OVER THE REGION AND STORMS WILL RAPIDLY BECOME SEVERE AS THE UPPER DISTURBANCE NEARS AND THE COLD FRONT APPROACHES. AT THIS TIME...MAINLY DUE TO THE MORNING OUTFLOW AND STORMS...AREAS ALONG THE HIGHWAY 82 CORRIDOR WILL SEE THE RISK FOR LARGE HAIL AND WINDS GUSTS BETWEEN 40 AND 60 MPH. ALONG AND SOUTH OF THE SURFACE BOUNDARY...THE RISK FOR SIGNIFICANT SEVERE STORMS WILL BE POSSIBLE. THESE STORMS WILL LIKELY DEVELOP BETWEEN 1 AND 3 PM JUST WEST OF THE RIVER AND MOVE EAST ALONG THE SURFACE BOUNDARY THROUGH THE AFTERNOON. THESE STORMS WILL MAINLY ORGANIZE INTO AN INTENSE SQUALL LINE...WITH A FEW ISOLATED SUPERCELLS IN ADVANCE OF THE LINE. ANY STORM WILL HAVE THE POTENTIAL TO PRODUCE GOLF BALL TO BASEBALL SIZE HAIL AND DESTRUCTIVE WINDS TO 70 OR 80 MPH. ANY SUPERCELL NEAR THE SURFACE BOUNDARY WILL BE CAPABLE OF PRODUCING TORNADOES...SOME OF WHICH COULD BE STRONG. EVERYONE IS URGED TO CLOSELY MONITOR THE WEATHER THIS AFTERNOON AS THE RISK FOR A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE. ...FLOODING... OVERNIGHT AND MORNING RAINS OF ONE TO THREE INCHES FELL ALONG AND NORTH OF HIGHWAY 82 SETTING THE STAGE FOR POSSIBLE FLOODING FROM ADDITIONAL STORMS TODAY. A FLASH FLOOD WATCH IS IN EFFECT AS AN ADDED 2 TO 4 INCHES OF RAIN IS POSSIBLE ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY...OTHERWISE SHOULD NOT BE NEEDED THURSDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
05/10/2006 COPIAH MS EMERGENCY MNGR
TREES DOWN.
&&
ESASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 834 PM CDT WED MAY 10 2006 MSZ059-061>064-110345- JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS- INCLUDING THE CITIES OF...FAYETTE...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD 834 PM CDT WED MAY 10 2006 ...STRONG THUNDERSTORMS WITH HAIL MOVING ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN AND SMALL HAIL TO MOTHBALL SIZE FROM SOUTHEAST JEFFERSON COUNTY TO FRANKLIN AND LINCOLN COUNTIES. THE STORMS WERE MOVING EAST SOUTHEAST AT 35 MPH AND SHOULD SPREAD INTO LAWRENCE AND JEFFERSON DAVIS COUNTIES BY 930 PM. A COUPLE OF THE STORMS MAY INTENSIFY AND PRODUCE LARGE HAIL AND WE WILL CONTINUE TO MONITOR THEM DURING THE EVENING. AREAS SUCH AS UNION CHURCH...BUDE...BROOKHAVEN...MONTICELLO...AND PRENTISS HAVE THE POTENTIAL FOR HAIL WITH ANY THUNDERSTORM OVER THE NEXT HOUR OR TWO. FREQUENT DEADLY LIGHTNING...BRIEF HEAVY DOWNPOURS...AND WIND GUSTS OF 30 TO 40 MPH ARE ALSO POSSIBLE. CRAVEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 1 S BROOKHAVEN 31.57N 90.45W
05/10/2006 E0.50 INCH LINCOLN MS EMERGENCY MNGR
DIME SIZED HAIL.
&&
ESAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL FANNIN 32.42N 89.96W
05/10/2006 M0.88 INCH RANKIN MS EMERGENCY MNGR
0913 PM HAIL PRENTISS 31.60N 89.87W
05/10/2006 M0.50 INCH JEFFERSON DAVIS MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED.
&&
AEGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL ROSEDALE 33.85N 91.03W
05/09/2006 M0.88 INCH BOLIVAR MS EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED TO BOLIVAR EOC BY ROSEDALE FIRE
DEPT.
1240 AM HAIL 2 N CLEVELAND 33.77N 90.73W
05/10/2006 E1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER TO HALF DOLLAR SIZED HAIL WAS REPORTED ON
TOWNSHIP ROAD.
0100 AM HAIL 3 S MOUND BAYOU 33.84N 90.73W
05/10/2006 M1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED ON HIGHWAY 61 BETWEEN MOUND
BAYOU AND MERIGOLD.
0103 AM HAIL 2 N ROSEDALE 33.88N 91.03W
05/10/2006 M0.88 INCH BOLIVAR MS EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL REPORTED ON HIGHWAY 1 BY
SHERIFFS DEPUTY
0105 AM HAIL CLEVELAND 33.74N 90.73W
05/10/2006 M0.75 INCH BOLIVAR MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED NEAR BISHOP AND HIGHWAY 8 BY
STORM SPOTTER
0110 AM HAIL CLEVELAND 33.74N 90.73W
05/10/2006 M1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER HAIL REPORTED BY SHERIFFS DEPUTY ON SMITH ROAD
NEAR THE ZUMBRO PLANTATION.
0130 AM HAIL DREW 33.81N 90.53W
05/10/2006 E0.75 INCH SUNFLOWER MS LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED BY SHERIFFS OFFICE
0130 AM HAIL RULEVILLE 33.72N 90.55W
05/10/2006 M0.75 INCH SUNFLOWER MS LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED BY SHERIFFS OFFICE
0230 AM TSTM WND DMG GRENADA 33.78N 89.81W
05/10/2006 GRENADA MS BROADCAST MEDIA
DAMAGE TO A BUILDING UNDER CONTRUCTION IN GRENADA.
0230 AM HAIL GRENADA 33.78N 89.81W
05/10/2006 E1.00 INCH GRENADA MS FIRE DEPT/RESCUE
QUARTER SIZE HAIL REPORTED BY GRENADA FIRE DEPT.
0235 AM HAIL GRENADA 33.78N 89.81W
05/10/2006 M0.25 INCH GRENADA MS EMERGENCY MNGR
PEA HAIL REPORTED BY EMT NEAR GRENADA HOSPITAL
0235 AM HAIL 1 N GRENADA 33.79N 89.81W
05/10/2006 M1.00 INCH GRENADA MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED ON HWY 1 NEAR GEESLAND.
0325 AM HAIL MINTER CITY 33.75N 90.29W
05/10/2006 M0.25 INCH LEFLORE MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED NEAR MINTER CITY BY STORM SPOTTER
0335 AM HAIL GREENWOOD 33.52N 90.19W
05/10/2006 M0.25 INCH LEFLORE MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED BY STORM SPOTTER
0355 AM HAIL 2 E GREENWOOD 33.52N 90.16W
05/10/2006 E0.75 INCH LEFLORE MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED JUST EAST OF GREENWOOD ON HWY
430
0400 AM TSTM WND DMG HOLCOMB 33.76N 89.98W
05/10/2006 GRENADA MS EMERGENCY MNGR
TREES DOWN NEAR HWY 35 IN HOLCOMB
0400 AM HAIL GRENADA 33.78N 89.81W
05/10/2006 M0.50 INCH GRENADA MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED BY EMA
0435 AM HAIL ETHEL 33.12N 89.46W
05/10/2006 M1.00 INCH ATTALA MS EMERGENCY MNGR
QUARTER SIZED HAIL WAS REPORTED BY THE EMA
0435 AM HAIL 7 NNW MATHISTON 33.63N 89.17W
05/10/2006 M0.75 INCH WEBSTER MS PUBLIC
0455 AM TSTM WND DMG LOUISVILLE 33.12N 89.05W
05/10/2006 WINSTON MS EMERGENCY MNGR
A FEW TREES REPORTED DOWN ON THE NORTH SIDE OF THE CITY.
0455 AM TSTM WND DMG 6 SSE ACKERMAN 33.23N 89.13W
05/10/2006 CHOCTAW MS EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN ALONG HIGHWAY 15.
0505 AM TSTM WND DMG W MONTPELIER 33.72N 88.95W
05/10/2006 CLAY MS UTILITY COMPANY
1 TREE AND 1 POWER POLE REPORTED DOWN ON THE WEST SIDE OF
MONTPELIER.
0535 AM HAIL COLUMBUS 33.51N 88.40W
05/10/2006 M0.50 INCH LOWNDES MS LAW ENFORCEMENT
DIME SIZED HAIL REPORTED BY LOWNDES COUNTY 911
0535 AM HAIL NEW HOPE 33.45N 88.32W
05/10/2006 M0.50 INCH LOWNDES MS LAW ENFORCEMENT
DIME SIZED HAIL REPORTED BY LOWNDES COUNTY 911
0700 AM FLASH FLOOD CLEVELAND 33.74N 90.73W
05/10/2006 BOLIVAR MS CO-OP OBSERVER
WIDESPREAD STREET FLOODING REPORTED.
0835 AM HAIL ALLIGATOR 34.09N 90.72W
05/10/2006 M0.75 INCH BOLIVAR MS TRAINED SPOTTER
0835 AM TSTM WND DMG 4 SW CLEVELAND 33.70N 90.78W
05/10/2006 BOLIVAR MS LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 446 NEAR SKENE.
0835 AM HAIL ALLIGATOR 34.09N 90.72W
05/10/2006 M0.75 INCH BOLIVAR MS TRAINED SPOTTER
RELAYED FROM NWS MEMPHIS.
0835 AM TSTM WND DMG 3 N PACE 33.84N 90.86W
05/10/2006 BOLIVAR MS LAW ENFORCEMENT
TREES DOWN ON PEMBLE ROAD OFF OF HIGHWAY 61.
0835 AM TSTM WND DMG 3 SE GUNNISON 33.91N 90.91W
05/10/2006 BOLIVAR MS LAW ENFORCEMENT
TREE DOWN ON WARFIELD ROAD.
0915 AM HAIL 8 W HOLCOMB 33.76N 90.12W
05/10/2006 M0.75 INCH GRENADA MS PUBLIC
REPORTED ALONG HIGHWAY 8.
1020 AM TSTM WND DMG EUPORA 33.54N 89.28W
05/10/2006 WEBSTER MS EMERGENCY MNGR
A COUPLE OF TREES REPORTED DOWN.
1133 AM HAIL GUNNISON 33.94N 90.95W
05/10/2006 M0.75 INCH BOLIVAR MS EMERGENCY MNGR
1141 AM HAIL PACE 33.79N 90.86W
05/10/2006 M0.75 INCH BOLIVAR MS EMERGENCY MNGR
1200 PM HAIL 2 N GREENVILLE 33.41N 91.05W
05/10/2006 M0.50 INCH WASHINGTON MS EMERGENCY MNGR
1230 PM TSTM WND DMG GRENADA 33.78N 89.81W
05/10/2006 GRENADA MS EMERGENCY MNGR
TREES DOWN IN GRENADA...ONE HOUSE DAMAGED BY FALLING
TREES.
1233 PM TSTM WND DMG 3 S GRENADA 33.73N 89.81W
05/10/2006 GRENADA MS EMERGENCY MNGR
ROOF BLOWN OFF A HOME IN THE ELLIOT COMMUNITY.
0120 PM TORNADO 3 NE COLLINSVILLE 32.53N 88.81W
05/10/2006 LAUDERDALE MS BROADCAST MEDIA
UNCONFIRMED REPORT OF TORNADO TOUCHDOWN...RELAYED THROUGH
WTOK TV.
0250 PM TSTM WND GST 2 N BASKIN 32.29N 91.75W
05/10/2006 E60 MPH FRANKLIN LA PUBLIC
ESTIMATED 60 MPH WIND GUST 2 MILES NORTH OF BASKIN, LA.
0255 PM HAIL 2 S DELHI 32.43N 91.49W
05/10/2006 E2.75 INCH RICHLAND LA UTILITY COMPANY
BASEBALL SIZE HAIL SOUTH OF DELHI, LA
0330 PM HAIL 3 SW SATARTIA 32.64N 90.58W
05/10/2006 M1.00 INCH YAZOO MS CO-OP OBSERVER
QUARTER SIZED HAIL.
0340 PM HAIL NEWTON 32.32N 89.16W
05/10/2006 M0.50 INCH NEWTON MS LAW ENFORCEMENT
DIME SIZED HAIL.
0345 PM HAIL TRANSYLVANIA 32.68N 91.18W
05/10/2006 E1.75 INCH EAST CARROLL LA BROADCAST MEDIA
RELAYED BY WTVE-TV.
0402 PM HAIL MERIDIAN 32.38N 88.71W
05/10/2006 M1.00 INCH LAUDERDALE MS BROADCAST MEDIA
REPORTED BY WTOK TV.
0402 PM HAIL CHUNKY 32.33N 88.93W
05/10/2006 M1.00 INCH NEWTON MS EMERGENCY MNGR
0405 PM FUNNEL CLOUD DELTA 32.32N 90.92W
05/10/2006 MADISON LA AMATEUR RADIO
0406 PM HAIL 3 S CANTON 32.57N 90.03W
05/10/2006 M0.75 INCH MADISON MS EMERGENCY MNGR
0412 PM HAIL FLORA 32.55N 90.31W
05/10/2006 M1.00 INCH MADISON MS EMERGENCY MNGR
0416 PM HAIL VICKSBURG 32.33N 90.87W
05/10/2006 M0.75 INCH WARREN MS AMATEUR RADIO
REPORTED JUST NORTH OF I-20 ON HWY 61.
0422 PM HAIL REDWOOD 32.48N 90.80W
05/10/2006 E0.75 INCH WARREN MS EMERGENCY MNGR
0427 PM TSTM WND DMG 10 E VICKSBURG 32.33N 90.70W
05/10/2006 WARREN MS AMATEUR RADIO
LARGE TREE DOWN ON NORTH CULKIN ROAD BETWEEN BOVINA AND
FLOWERS. DIME SIZED HAIL ALSO REPORTED.
0428 PM HAIL 6 NE VICKSBURG 32.39N 90.80W
05/10/2006 M1.75 INCH WARREN MS TRAINED SPOTTER
REPORTED BY MSU STORM CHASERS.
0430 PM HAIL 10 NE VICKSBURG 32.43N 90.75W
05/10/2006 E1.00 INCH WARREN MS EMERGENCY MNGR
DAMAGING CARS.
0430 PM HAIL FANNIN 32.42N 89.96W
05/10/2006 M0.88 INCH RANKIN MS EMERGENCY MNGR
0430 PM HAIL 2 N NEWELLTON 32.10N 91.24W
05/10/2006 E1.75 INCH TENSAS LA PUBLIC
0432 PM HAIL RIDGELAND 32.42N 90.13W
05/10/2006 E0.50 INCH MADISON MS AMATEUR RADIO
DIME SIZED HAIL NEAR COCK OF THE WALK RESTAURANT.
0435 PM FUNNEL CLOUD 8 N ST. JOSEPH 32.04N 91.24W
05/10/2006 TENSAS LA EMERGENCY MNGR
0435 PM TSTM WND GST 3 N REDWOOD 32.52N 90.80W
05/10/2006 E70 MPH WARREN MS AMATEUR RADIO
ESTIMATED WINDS AT LEAST 70 MPH. POWERLINES AND
TRANSFORMERS DOWN.
0440 PM HAIL CLAYTON 31.72N 91.54W
05/10/2006 E1.75 INCH CONCORDIA LA CO-OP OBSERVER
GOLF BALL SIZED HAIL.
0440 PM TORNADO FROGMORE 31.60N 91.67W
05/10/2006 CONCORDIA LA BROADCAST MEDIA
TORNADO REPORTED BY TV STATION IN ALEXANDRIA AND SHERIFF
OFFICE. TOUCHED DOWN IN OPEN FARM FIELDS AND THEN MOVED
INTO THE WOODS.
0445 PM TSTM WND DMG 5 N HERMANVILLE 32.03N 90.84W
05/10/2006 CLAIBORNE MS LAW ENFORCEMENT
TREES DOWN.
0449 PM HAIL 2 S MORTON 32.33N 89.66W
05/10/2006 M0.88 INCH SCOTT MS AMATEUR RADIO
NEAR INTERSTATE 20.
0505 PM TSTM WND DMG PELAHATCHIE 32.32N 89.80W
05/10/2006 RANKIN MS EMERGENCY MNGR
TREES DOWN, POWERLINES DOWN, TREES ON HOUSES.
0510 PM TSTM WND DMG 4 E PELAHATCHIE 32.32N 89.73W
05/10/2006 RANKIN MS EMERGENCY MNGR
TREES DOWN OVER OLD HIGHWAY 80.
0510 PM TSTM WND DMG FLORA 32.55N 90.31W
05/10/2006 MADISON MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0511 PM HAIL CLINTON 32.34N 90.33W
05/10/2006 E0.50 INCH HINDS MS EMERGENCY MNGR
DIME SIZED HAIL.
0511 PM HAIL BRANDON 32.28N 90.00W
05/10/2006 E0.50 INCH RANKIN MS EMERGENCY MNGR
NEAR SHILOH PARK.
0515 PM TSTM WND DMG HICKORY 32.32N 89.02W
05/10/2006 NEWTON MS EMERGENCY MNGR
TREES DOWN ACROSS INTERSTATE 20 NEAR MILE MARKER 115.
0515 PM TSTM WND DMG 3 E PELAHATCHIE 32.32N 89.75W
05/10/2006 RANKIN MS BROADCAST MEDIA
TREES REPORTED DOWN ACROSS HWY 80 BETWEEN PELAHATCHIE AND
MORTON. REPORTED BY WLBT-TV.
0518 PM TORNADO 5 E PELAHATCHIE 32.32N 89.72W
05/10/2006 SCOTT MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND BY SCOTT COUNTY EMERGENCY
MANAGEMENT NEAR THE SCOTT...RANKIN COUNTY LINE.
0520 PM TSTM WND DMG 6 E PELAHATCHIE 32.32N 89.70W
05/10/2006 SCOTT MS EMERGENCY MNGR
NUMEROUS TREES DOWN AND BLOCKING INTERSTATE 20 IN BOTH
DIRECTIONS.
0545 PM TSTM WND DMG 1 S PULASKI 32.26N 89.60W
05/10/2006 SCOTT MS AMATEUR RADIO
POWER LINES ACROSS MS HWY 481
0610 PM HAIL UTICA 32.10N 90.62W
05/10/2006 M1.00 INCH HINDS MS AMATEUR RADIO
FROM UTICA PD RELAYED BY HAMS.
0615 PM TSTM WND DMG 5 E RALEIGH 32.03N 89.44W
05/10/2006 SMITH MS LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 18.
0615 PM HAIL 3 SE UTICA 32.07N 90.59W
05/10/2006 M1.00 INCH HINDS MS EMERGENCY MNGR
0625 PM TSTM WND DMG LOUIN 32.07N 89.26W
05/10/2006 JASPER MS LAW ENFORCEMENT
TREES DOWN.
0630 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
05/10/2006 COPIAH MS EMERGENCY MNGR
TREES DOWN.
0640 PM HAIL 3 NE UNION CHURCH 31.71N 90.75W
05/10/2006 M1.00 INCH JEFFERSON MS PUBLIC
QUARTER SIZED HAIL NEAR PLEASANT HILL.
0644 PM TSTM WND DMG TERRY 32.10N 90.30W
05/10/2006 HINDS MS AMATEUR RADIO
TREES DOWN BLOCKING GREER GABLE ROAD
0644 PM TORNADO 8 NW BROOKHAVEN 31.67N 90.54W
05/10/2006 LINCOLN MS EMERGENCY MNGR
TORNADO REPORTED ON GROUND NEAR MACEDONNIA ROAD.
0645 PM TSTM WND DMG 5 E FLORENCE 32.15N 90.04W
05/10/2006 RANKIN MS PUBLIC
LARGE LIMB FELL ON HIGHWAY 469.
0645 PM HAIL 6 NE UNION CHURCH 31.74N 90.71W
05/10/2006 M2.00 INCH COPIAH MS PUBLIC
0657 PM FUNNEL CLOUD 1 N BROOKHAVEN 31.60N 90.45W
05/10/2006 LINCOLN MS EMERGENCY MNGR
0743 PM FUNNEL CLOUD SILVER CREEK 31.60N 90.00W
05/10/2006 LAWRENCE MS LAW ENFORCEMENT
0750 PM TSTM WND GST 2 E MOUNT OLIVE 31.76N 89.62W
05/10/2006 E65 MPH COVINGTON MS LAW ENFORCEMENT
0750 PM HAIL 2 E MOUNT OLIVE 31.76N 89.62W
05/10/2006 M0.75 INCH COVINGTON MS LAW ENFORCEMENT
0759 PM HAIL HAZLEHURST 31.86N 90.39W
05/10/2006 M1.00 INCH COPIAH MS LAW ENFORCEMENT
QUARTER SIZED HAIL.
0900 PM HAIL 1 S BROOKHAVEN 31.57N 90.45W
05/10/2006 E0.50 INCH LINCOLN MS EMERGENCY MNGR
DIME SIZED HAIL.
0913 PM HAIL PRENTISS 31.60N 89.87W
05/10/2006 M0.50 INCH JEFFERSON DAVIS MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED.
&&
AEGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG SANDERSVILLE 31.79N 89.04W
05/10/2006 JONES MS EMERGENCY MNGR
TREES DOWN...ONE ON POWERLINES.
&&
AEGThe Jackson/Brandon,MS radar (KDGX), 90 km away, was scanning. The volume nearest the first event began at 02:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506058.